MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

transfusions

Home forums Patient Message Board transfusions

Viewing 7 posts - 16 through 22 (of 22 total)
  • Author
    Posts
  • #8556
    sarah
    Member

    Charlie came in last night after a long day at the hospital getting red blood, irradiated and filtered. He was exhausted, no energy, low grade fever and aches all over. Thankfully this morning he feels much better and actually has energy that he has not had in a long time. His hemoglobin had got down to 7.5 when transfused yesterday. I wonder how long he can go between transfusions?

    #8557
    Sandy L
    Member

    Hi Sarah,

    I hope he starts to feel better soon. Here’s hoping that the tx works.

    #8558
    Donna
    Member

    Hi Sarah, I don’t think it’s uncommon to feel awful right after the transfusion. It would usually take a couple of days for Mom to feel better and perked up. It was amazing how much better she would feel after that 1st day.

    Donna

    #8559
    Terri
    Member

    Glad he started feeling better Sarah,

    #8560
    Sandy M
    Member

    Sarah,
    Joe would always feel better the following day after getting his tx. especially in the beginning, when he progressed to A.M.L that boost just wasn’t there anymore, … I always stayed with Joe while he was having his tx. to make sure that things were done properly (I had little trust in our hosp.) and it helped Joe to pass the time, it got to be our quiet time, but when the lasix was given he was up and down getting to the bathroom, and got even more worn out from that. I hope Charlie feels better soon smile

    #8561
    diner
    Member

    Sarah,
    I just had a reaction to a red cell transfusion a couple of weeks ago. Got chilled to the bone, fever, then sweats. I can’t take Benedryl. I’m allergic to it. Got through the reaction okay though. Deanna from Oregon

    #8562
    gemloyear
    Member

    Hi Sarah, Has the Dr. suggested Procrit or Aranesp ? Both have helped Glen, he started with procrit, that brought his counts up for a long time. When his hbg dropped to 8.0 dr. started him on Aranesp. His counts now are the best they’ve been since he was dx., even the platlets are way up, 187000 this week ! He did take ferritin inj. a couple of months ago for 4 weeks.What ever caused his counts to rise we are grateful for.
    Now we are confronted with blood clots again, it seems we can’t win with this disease. We left the east coast on tue. got as far as minneapolis, and went to the ER at Fairview Hosp. He was given an ultasound and dx with many clots, the Dr. wanted to admit him there, but stubborn man said no, he wanted to go home. He was given a direct admit to the Hosp. in Duluth. He was treated, keep over night and sent home to give lovelox and coumadin. this is a first for us, we’ve never had to give inj. at home before.This doesn’t disolve his present clots it just prevents more from forming.He’s on complete bed rest with leg elevated and little activity in hopes the clots will disolve on their own. We need to be aware of many things that can go wrong with this illness, including side affects from the various meds prescribed.I guess we have to take the bad with the good, one day at a time.
    I hope that things will work out for the good for Charlie.
    Praying for all those who are suffering with this unspeakable disease.
    Ellie

Viewing 7 posts - 16 through 22 (of 22 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert